Alert archive / Nebraska / River Flood Warnings in 2021

River Flood Warning 14, NWS Omaha, NE

September 3, 2021Saline County, Nebraska

NWS Omaha, NE issued this river flood warning at Sep 3, 2021, 10:38 AM CDT for Saline County, Nebraska. It took effect at Sep 3, 2021, 8:30 PM CDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Sep 3, 2021, 10:38 AM CDT (15:38 UTC)
In effect from
Sep 3, 2021, 8:30 PM CDT
Expired
Sep 4, 2021, 5:56 AM CDT
In force
9 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

County Saline County, NE

The radar

The Omaha radar (KOAX), 106 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey Creek near Wilber (WLBN1).

Action stage
11 ft
Minor stage
12.5 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06881200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

626 
WGUS43 KOAX 031538
FLWOAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Omaha/Valley NE
1038 AM CDT Fri Sep 3 2021

...The National Weather Service in Omaha/Valley NE has issued a 
Flood Warning for the following rivers in Nebraska...

  Turkey Creek Near Wilber affecting Saline County.

For the Turkey Creek...including Wilber, De Witt...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at water.weather.gov.

The next statement will be issued late tonight at 145 AM CDT.

&&


NEC151-040645-
/O.NEW.KOAX.FL.W.0014.210904T0130Z-210904T1537Z/
/WLBN1.1.ER.210904T0130Z.210904T0600Z.210904T0936Z.NO/
1038 AM CDT Fri Sep 3 2021

The National Weather Service in Omaha/Valley has issued a

* Flood Warning for
  the Turkey Creek Near Wilber.
* From this evening to late tomorrow morning.
* At 9:45 AM CDT Friday the stage was 5.1 feet...or 7.5 feet below 
  flood stage.
* Flood stage is 12.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage Friday 
  evening to a crest of 12.8 feet early Saturday morning. It will 
  then fall below flood stage late Saturday morning.
* Impact...At 12.5 feet, Croplands near the gauge site begin to 
  flood.
* Flood History...This crest compares to a previous crest of 12.8 
  feet on 05/08/1995.


&&

LAT...LON 4057 9707 4058 9705 4056 9704 4055 9702
      4054 9701 4050 9699 4049 9700 4047 9699
      4046 9698 4044 9697 4042 9697 4041 9699
      4044 9700 4046 9702 4049 9703 4051 9703
      4053 9703 4054 9703 4054 9705 4056 9707

$$

Dergan
2 follow-up statements
053 
WGUS83 KOAX 032220
FLSOAX

Flood Statement
National Weather Service Omaha/Valley NE
520 PM CDT Fri Sep 3 2021

...The Flood Warning continues for the following rivers in 
Nebraska...

  Turkey Creek Near Wilber affecting Saline County.

For the Turkey Creek...including Wilber, De Witt...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at water.weather.gov.

The next statement will be issued Saturday morning at 830 AM CDT.

&&


NEC151-041330-
/O.EXT.KOAX.FL.W.0014.210904T0537Z-210904T1330Z/
/WLBN1.1.ER.210904T0537Z.210904T0600Z.210904T0730Z.NO/
520 PM CDT Fri Sep 3 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Turkey Creek Near Wilber.
* From late tonight to tomorrow morning.
* At 4:45 PM CDT Friday the stage was 10.1 feet...or 2.4 feet below 
  flood stage.
* Flood stage is 12.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to crest a little above flood 
  stage after midnight tonight around 12.6 feet. It will then fall 
  below flood stage later Saturday morning.
* Impact...At 12.5 feet, Croplands near the gauge site begin to 
  flood.
* Flood History...This crest compares to a previous crest of 12.8 
  feet on 05/08/1995.


&&

LAT...LON 4057 9707 4058 9705 4056 9704 4055 9702
      4054 9701 4050 9699 4049 9700 4047 9699
      4046 9698 4044 9697 4042 9697 4041 9699
      4044 9700 4046 9702 4049 9703 4051 9703
      4053 9703 4054 9703 4054 9705 4056 9707

$$

Miller
460 
WGUS83 KOAX 041056
FLSOAX

Flood Statement
National Weather Service Omaha/Valley NE
556 AM CDT Sat Sep 4 2021

...The Flood Warning is cancelled for the following rivers in 
Nebraska...

  Turkey Creek Near Wilber affecting Saline County.

NEC151-041200-
/O.CAN.KOAX.FL.W.0014.000000T0000Z-210904T1056Z/
/WLBN1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
556 AM CDT Sat Sep 4 2021

...The Flood Warning for the Turkey Creek Near Wilber has been 
cancelled...

The Flood Warning is cancelled for
  the Turkey Creek Near Wilber.
* At 4:45 AM CDT Saturday the stage was 11.3 feet...or 1.2 feet 
  below flood stage.
* Flood stage is 12.5 feet.
* Forecast...The river is expected to rise to a crest of 11.4 feet 
  this morning and then fall.


&&

LAT...LON 4057 9707 4058 9705 4056 9704 4055 9702
      4054 9701 4050 9699 4049 9700 4047 9699
      4046 9698 4044 9697 4042 9697 4041 9699
      4044 9700 4046 9702 4049 9703 4051 9703
      4053 9703 4054 9703 4054 9705 4056 9707

$$

DeWald

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:16 AM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Sep 3, 6:16 AM CDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
616 AM CDT Fri Sep 3 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 345 AM CDT Fri Sep 3 2021

.Today through Saturday:

Showers and storms continue to waft east across eastern Nebraska and
southwestern Iowa, and had earlier brought heavy rainfall and
localized flooding to areas of easter Nebraska just after midnight
this morning around the Saline and Lancaster County areas. These
showers and storms have reoriented themselves to be more north to
south rather than training over the same areas, bringing down the
flooding risk through the rest of the morning. Behind the
precipitation, a cold front extends southeast from a surface low
located over the SD/NE/IA border region as of 07z. This cold front
is helping cool temperatures behind it to below 65 degrees in
central Nebraska and is also bringing in some low stratus that'll
likely keep today's high temperatures limited to the 70's. Looking
at the mid-levels, GOES water vapor imagery shows quasi-zonal flow
aloft with the main upstream feature being a shortwave trough
currently located over the Idaho/Montana.

Short-term models have been keeping Friday mostly dry, with chances
for showers and storms skirting around the western and southern
edges of the CWA after 06z Saturday through 18z; mainly associated
with the advancement of the aforementioned of the mid-level
shortwave over ID/MT. The combination of the overnight/morning
timing of the precipitation chances along with northerly winds will
keep chances for any rumbles of thunder rather low, making a steady
stratiform rain the most likely scenario for anywhere that gets
rainfall. By Saturday afternoon, rain chances should have moved out
of the area, leaving a cool and comfortable day in their wake.

.Sunday:

Early Sunday, global models begin hinting at some low-end rain
chances as an embedded shortwave passes through the northwesterly
flow, primarily from 12-21z. If that timing ends up working out,
instability will once again be in short supply and will limit
chances for thunder, let alone severe weather. If this feature slows
down a bit and shifts the rain chances to the afternoon/evening,
storm chances increase as ML CAPE values could reach over 1000 J/kg.
By late Sunday, shower and storm chances should be east of the
forecast area and will mark the beginning of the dry remainder of
the forecast.

.Monday through Thursday:

To start the next work week, a mid-level high pressure center begins
to move eastward from the California coast into the Intermountain
west, then eventually to the Front Range by late Thursday. The
main points of this period of the forecast are expected to be the
following: temperatures should make their return to the 80's and
could reach the 90's that next weekend, and the building ridge
should steer the better forcing for showers and storms north and
east of eastern Nebraska and western Iowa, leaving the area with
below normal moisture. Could some late summertime airmass
thunderstorms occur during this period of the forecast?
Absolutely. With that being said, these chances aren't very high
and won't be able to be pinned down until we reach next week. What
exactly this period will look like is still rather murky, but
that portion of the period should close out the forecast on a
quiet note.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 614 AM CDT Fri Sep 3 2021

MVFR to IFR conditions for several hours at KOFK/KOMA. KLNK
should be VFR at TAF issuance, but becomes MVFR within an hour or
two. Otherwise, Back to VFR at KLNK by 21z and 01z at KOMA.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Petersen
AVIATION...DeWald
Hazardous weather outlook, Sep 3, 4:35 AM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
435 AM CDT Fri Sep 3 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-032345-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
435 AM CDT Fri Sep 3 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 3, 9:35 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
935 AM CDT FRI SEP 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       BENNET                  40.68N 96.51W
09/03/2021  M2.75 INCH       LANCASTER          NE   PUBLIC

&&

PEARSON
Local storm report, Sep 3, 9:39 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
939 AM CDT FRI SEP 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       DAVID CITY              41.25N 97.13W
09/03/2021  M2.20 INCH       BUTLER             NE   PUBLIC

&&

PEARSON
Local storm report, Sep 3, 9:50 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
950 AM CDT FRI SEP 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       2 E DORCHESTER          40.65N 97.09W
09/03/2021  M4.80 INCH       SALINE             NE   PUBLIC

&&

PEARSON
Local storm report, Sep 3, 9:57 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
957 AM CDT FRI SEP 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 AM     FLOOD            3 S DORCHESTER          40.61N 97.12W
09/03/2021                   SALINE             NE   PUBLIC

            WATER ACROSS THE ROAD SOUTH OF TOWN ON
            TURKEY CREEK. WATERWAYS ARE FULL. SMALL
            CREEK ALONG HIGHWAY 33 IS OUT OF ITS BANKS.

&&

PEARSON
Local storm report, Sep 3, 10:06 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1006 AM CDT FRI SEP 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       3 SW DENTON             40.71N 96.88W
09/03/2021  M4.50 INCH       LANCASTER          NE   PUBLIC

&&

PEARSON
Local storm report, Sep 3, 10:37 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1037 AM CDT FRI SEP 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       2 E DORCHESTER          40.65N 97.09W
09/03/2021  M4.80 INCH       SALINE             NE   PUBLIC

0800 AM     HEAVY RAIN       CRETE                   40.62N 96.96W
09/03/2021  M3.75 INCH       SALINE             NE   PUBLIC

0800 AM     HEAVY RAIN       DORCHESTER              40.65N 97.11W
09/03/2021  M4.40 INCH       SALINE             NE   EMERGENCY MNGR

0956 AM     FLOOD            3 S DORCHESTER          40.61N 97.12W
09/03/2021                   SALINE             NE   PUBLIC

            WATER ACROSS THE ROAD SOUTH OF TOWN ON
            TURKEY CREEK. WATERWAYS ARE FULL. SMALL
            CREEK ALONG HIGHWAY 33 IS OUT OF ITS BANKS.

0800 AM     HEAVY RAIN       3 SW DENTON             40.71N 96.88W
09/03/2021  M4.50 INCH       LANCASTER          NE   PUBLIC

0800 AM     HEAVY RAIN       BENNET                  40.68N 96.51W
09/03/2021  M2.75 INCH       LANCASTER          NE   PUBLIC

0800 AM     HEAVY RAIN       LINCOLN 5.8 SSE         40.72N 96.62W
09/03/2021  M2.62 INCH       LANCASTER          NE   COCORAHS

0800 AM     HEAVY RAIN        LINCOLN 8.1 SSE        40.71N 96.61W
09/03/2021  M3.29 INCH       LANCASTER          NE   COCORAHS

0800 AM     HEAVY RAIN       DAVID CITY              41.25N 97.13W
09/03/2021  M2.20 INCH       BUTLER             NE   PUBLIC

&&

CW/DP

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 9:53 PM CDTSpecial Weather StatementOAXButler22 min
Sep 2, 10:13 PM CDTSpecial Weather StatementOAXButler32 min
Sep 2, 11:43 PM CDTAreal Flood AdvisoryOAXSaline6 hr
Sep 3, 12:15 AM CDTAreal Flood AdvisoryOAXLancaster, Saline, Seward6 hr
Sep 3, 10:25 AM CDTAreal Flood WarningOAXSaline4 hr

Nearby

River Flood Warnings in Nebraska, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.